Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Dermatitis. 2008 May-Jun;19(3):E10-1.

Formaldehyde, aspartame, and migraines: a possible connection.

Author information

  • 1Department of Dermatology and Cutaneous Surgery, University of Miami, Miami, FL, USA.

Abstract

Aspartame is a widely used artificial sweetener that has been linked to pediatric and adolescent migraines. Upon ingestion, aspartame is broken, converted, and oxidized into formaldehyde in various tissues. We present the first case series of aspartame-associated migraines related to clinically relevant positive reactions to formaldehyde on patch testing.

Comment in

PMID:
18627677
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk